Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 14, 2018, 12:47 PM MDT for Albany County, Wyoming. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 12:47 PM MDT (18:47 UTC)
- Expired
- May 14, 2018, 1:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 80 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
077 WUUS55 KCYS 141847 SVRCYS WYC001-141945- /O.NEW.KCYS.SV.W.0016.180514T1847Z-180514T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cheyenne WY 1247 PM MDT MON MAY 14 2018 The National Weather Service in Cheyenne has issued a * Severe Thunderstorm Warning for... East central Albany County in southeastern Wyoming... * Until 145 PM MDT * At 1246 PM MDT, a severe thunderstorm was located near Bosler, or 20 miles north of Laramie, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near, Baldy Peak around 125 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4163 10568 4167 10562 4155 10532 4140 10557 TIME...MOT...LOC 1846Z 319DEG 11KT 4161 10563 HAIL...1.00IN WIND...<50MPH $$ Rubin
3 follow-up statements
388 WWUS55 KCYS 141903 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 103 PM MDT MON MAY 14 2018 WYC001-141945- /O.CON.KCYS.SV.W.0016.000000T0000Z-180514T1945Z/ Albany WY- 103 PM MDT MON MAY 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR EAST CENTRAL ALBANY COUNTY... At 103 PM MDT, a severe thunderstorm was located near Baldy Peak, or 17 miles north of Laramie, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Baldy Peak around 125 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 4161 10566 4165 10560 4155 10532 4140 10557 TIME...MOT...LOC 1903Z 319DEG 11KT 4157 10558 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ Cox
248 WWUS55 KCYS 141919 SVSCYS Severe Weather Statement National Weather Service Cheyenne WY 119 PM MDT MON MAY 14 2018 WYC001-141945- /O.CON.KCYS.SV.W.0016.000000T0000Z-180514T1945Z/ Albany WY- 119 PM MDT MON MAY 14 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR EAST CENTRAL ALBANY COUNTY... At 118 PM MDT, a severe thunderstorm was located over Baldy Peak, or 15 miles north of Laramie, moving southeast at 15 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe storm will be near... Baldy Peak around 125 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Prepare immediately for large hail and deadly cloud to ground lightning. Seek shelter inside a well-built structure. Stay away from windows. && LAT...LON 4157 10563 4162 10555 4155 10532 4140 10557 TIME...MOT...LOC 1918Z 319DEG 11KT 4153 10554 HAIL...1.00IN WIND...<50MPH $$ Cox
037
WWUS55 KCYS 141931
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
131 PM MDT MON MAY 14 2018
WYC001-141945-
/O.CON.KCYS.SV.W.0016.000000T0000Z-180514T1945Z/
Albany WY-
131 PM MDT MON MAY 14 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR EAST CENTRAL ALBANY COUNTY...
At 131 PM MDT, a severe thunderstorm was located near Baldy Peak, or
13 miles north of Laramie, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
this severe thunderstorm will remain over mainly rural areas of east
central Albany County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4153 10559 4161 10553 4155 10532 4144 10552
TIME...MOT...LOC 1931Z 319DEG 11KT 4150 10550
HAIL...1.00IN
WIND...60MPH
$$
CoxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:35 AM MDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 14, 11:35 AM MDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1135 AM MDT Mon May 14 2018 .SHORT TERM...(Today through Wednesday) Issued at 300 AM MDT Mon May 14 2018 Overnight water vapor loop showed a stationary upper low centered over UT/NV and broad low amplitude upper ridge over the Mid-South. Modest southwest flow aloft was advecting ample Pacific moisture into the region. Lift from weak disturbances ejecting northeast from the base of the western CONUS trough produced scattered convection from northeast CO into NE, with more isolated convection over south central WY. Light winds and a moist boundary layer led to the formation of low stratus and light fog formed over portions of east central and southeast WY. Additional fog/low cloud development will occur across portions of the NE Panhandle into the early morning hours. The 00Z short range models/ensembles maintain the status quo for the next 24 to 48 hours as the Great Basin upper low slowly weakens as it drifts north toward OR/ID. Weak diffluent flow aloft and steering flow will prevail through Tuesday. The NAM progs MUCAPE values of 1000-1500 j/kg and weak 0-6km shear across south central and southeast WY this afternoon, and southeast WY and far western NE Panhandle Tuesday afternoon. Precip water values rise to around 0.75" along and east of the Laramie Range today and Tuesday. Model soundings indicate slow/erratic cell motions, so the potential exists for locally heavy rainfall with some of the showers and tstorms. Due to saturated grounds from recent rainfall, there is a low to moderate risk for minor flooding from runoff. The severe threat is fairly low given the weak shear profiles, but cannot rule out small hail and gusty winds with the stronger convection. It will remain cool today with highs mostly in the 60s. A warming trend commences Tuesday as 700mb temperatures rise to 4 to 8 deg Celsius. Wednesday, weak ridging aloft will tend to keep most convection capped, with the exception of parts of eastern WY into northwest NE where isolated afternoon tstorms may erupt. 700mb temperatures rise to 6 to 10 deg Celsius Wednesday afternoon, with high temperatures in the 70s to around 80. .LONG TERM...(Wednesday night through Sunday) Issued at 230 AM MDT Mon May 14 2018 Daily chances for showers and thunderstorms will exist particularly in the Thursday through Saturday time period as an upper low or trough holds over the western CONUS with periodic weak impulses rotating around and across the region. Most widespread rain looks to occur later Friday into Saturday when a cold front passes across and leaves a favorable overrunning pattern across much of the CWA. Saturday should be the coolest day with the cool surface high settling down the high plains. Warmer and somewhat drier weather expected to return Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1130 AM MDT Mon May 14 2018 Latest radar loop was showing a few showers and thunderstorms developing over the mountain ranges. The latest HRRRX is showing this convection spreading east during the afternoon. May see some pea to marble size hail occur with this convection as it moves east this afternoon. The instability is progged to be a little greater than yesterday in areas along and east of the Laramie Range which could favor a bit stronger storms along with heavy rainfall. The HRRRX also shows this convection spreading east into the Nebraska panhandle this evening similar to yesterday. After the convection moves out of the picture we will once again see some patchy fog. && .FIRE WEATHER... Issued at 230 AM MDT Mon May 14 2018 No fire weather concerns for much of the upcoming week with non-critical humidities, winds, and fuels in green-up. Isolated to scattered mainly afternoon and evening showers and thunderstorms will develop each day. Light steering winds today and Tuesday will result in locally heavy rainfall with the stronger convection over southeast Wyoming. Temperatures will gradually warm each day through Thursday, then cool Friday and Saturday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...MAJ LONG TERM...RE AVIATION...REC FIRE WEATHER...MAJ
Hazardous weather outlook, May 14, 4:33 AM MDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 433 AM MDT Mon May 14 2018 NEZ003-019>021-054-055-096-WYZ106>108-115>119-151100- Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- South Sioux-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 433 AM MDT Mon May 14 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT There will be some patchy fog this morning, some locally dense. Otherwise scattered showers and thunderstorms are expected this afternoon into this evening. No severe storms are expected but some locally heavy rain is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A chance for mainly afternoon and evening showers and thunderstorms will exist mainly through Saturday. .Spotter information statement... Spotter activation will not be needed. NEZ002-095-WYZ101>105-109>114-151100- Dawes-North Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 433 AM MDT Mon May 14 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered showers and thunderstorms are expected this afternoon into this evening. No severe storms are expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A chance for mainly afternoon and evening showers and thunderstorms will exist mainly through Saturday. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:44 PM MDT | Special Weather Statement | CYS | Laramie | 31 min |
| May 14, 12:07 AM MDT | Special Weather Statement | CYS | 38 min | |
| May 14, 1:42 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 21 min |
| May 14, 2:07 PM MDT | Special Weather Statement | CYS | Laramie | 38 min |
| May 14, 2:32 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 31 min |
| May 14, 2:45 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| May 14, 2:59 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 42 min |
| May 14, 3:00 PM MDT | Special Weather Statement | CYS | Converse | 45 min |
| May 14, 3:02 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 58 min |
| May 14, 3:24 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| May 14, 3:36 PM MDT | Special Weather Statement | CYS | Goshen | 54 min |
| May 14, 3:39 PM MDT | Areal Flood Advisory | CYS | Laramie | 3 hr |
| May 14, 3:55 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
| May 14, 4:00 PM MDT | Flash Flood Warning | CYS | Laramie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.